Results 1 to 2 of 2
Coumadin & a Head Cold/Sinus Infection
  1. #1
    CherieRC is offline New Member
    Join Date
    Feb 2005

    Default Coumadin & a Head Cold/Sinus Infection

    It is the weekend and I've developed a head cold or sinus infection. I'm cleaning my sinus with saline, my right inner ear aches a bit. I'm a coumadin patient, recently had open heart surgery for a valve replacement. Is there a safe over the counter med I can take to get me through the weekend?

    Thanks for any help,

  2. #2
    lefty is offline Member
    Join Date
    Mar 2004



    Due to the lack of safer alternatives, acetaminophen is considered the analgesic and antipyretic drug of choice for patients receiving oral anticoagulant therapy.

    However, caution is recommended during concomitant therapy, particularly if high dosages of APAP are used for a prolonged period. Patients should be advised to promptly report any signs of bleeding to their physician, including pain, swelling, headache, dizziness, weakness, prolonged bleeding from cuts, increased menstrual flow, vaginal bleeding, nosebleeds, bleeding of gums from brushing, unusual bleeding or bruising, red or brown urine, or red or black stools.

    Acetaminophen is the drug contained in Tylenol. As the information above states, this is the drug usually given to patients on warfarin because there are no safer alternatives. Aspirin and warfarin should NEVER be taken together.

    Make sure you talk to your doctor so you can be confident in knowing what to take next time you need something for a cold, headache etc.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22